MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged introducer and dilator was inconclusive since the problem could not be verified from the photograph that was provided for investigation.The photograph showed a section of instructions for the statlock stabilization device and a portion of the statlock packaging.No photographs of the introducer and/or dilator were provided for investigation.A review of the manufacturing records showed no evidence that the reported event was attributable to the manufacturing process.No evidence was provided to point to a certain root cause; therefore, the complaint was inconclusive.A lot history review (lhr) of redv3533 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported "the dilator frayed." on 05/13/2020: additional information received: picc placed in right basilic vein.Unable to insert dilator over guidewire.Withdrew the dilator to nick patient's skin to assist in placement of dilator.Upon assessing dilator, it was frayed at the end in several locations.New dilator dropped onto sterile field and inserted over guidewire without issue.After completion of procedure, pictures taken of frayed dilator.

Brand Name
POWERPICC CATHETER, 4F SL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10102147
Report Number3006260740-2020-01889
Device Sequence Number3082592
Product Code LJS
UDI-Device Identifier00801741188060
UDI-Public(01)00801741188060
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000775A
Device Lot NumberREDV3533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2020
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight63